Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 102, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 31, 2016, 7:39 PM CDT for Jim Wells County, Kleberg County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2016, 7:39 PM CDT (00:39 UTC)
- Expired
- May 31, 2016, 8:16 PM CDT
- In force
- 37 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jim Wells County, TX, Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 73 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1373 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
778
WUUS54 KCRP 010039
SVRCRP
TXC249-273-010130-
/O.NEW.KCRP.SV.W.0102.160601T0039Z-160601T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
739 PM CDT TUE MAY 31 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN JIM WELLS COUNTY IN SOUTHERN TEXAS...
SOUTHWESTERN KLEBERG COUNTY IN SOUTHERN TEXAS...
* UNTIL 830 PM CDT
* AT 739 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PREMONT...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PREMONT AND LA GLORIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2725 9799 2726 9799 2726 9818 2744 9818
2747 9791 2724 9791
TIME...MOT...LOC 0039Z 270DEG 17KT 2737 9807
HAIL...1.00IN
WIND...60MPH
$$
TE2 follow-up statements
720
WWUS54 KCRP 010054
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
754 PM CDT TUE MAY 31 2016
TXC249-273-010130-
/O.CON.KCRP.SV.W.0102.000000T0000Z-160601T0130Z/
JIM WELLS TX-KLEBERG TX-
754 PM CDT TUE MAY 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN JIM WELLS AND SOUTHWESTERN KLEBERG COUNTIES...
AT 754 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
PREMONT...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PREMONT AND LA GLORIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 2725 9799 2726 9799 2726 9818 2744 9818
2747 9791 2724 9791
TIME...MOT...LOC 0054Z 270DEG 17KT 2737 9799
HAIL...1.00IN
WIND...60MPH
$$
TE686
WWUS54 KCRP 010116
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
816 PM CDT TUE MAY 31 2016
TXC249-273-010126-
/O.CAN.KCRP.SV.W.0102.000000T0000Z-160601T0130Z/
JIM WELLS TX-KLEBERG TX-
816 PM CDT TUE MAY 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JIM WELLS AND
SOUTHWESTERN KLEBERG COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2725 9799 2726 9799 2726 9818 2744 9818
2747 9791 2724 9791
TIME...MOT...LOC 0115Z 270DEG 17KT 2737 9787
$$
TEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:33 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 31, 6:33 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
633 PM CDT TUE MAY 31 2016
.DISCUSSION...Update for 00z Aviation.
&&
.AVIATION...Widespread convection xpctd to impact KCRP/KVCT/KALI
this evening and dvlp towards KLRD. Have TEMPO +TSRA with
IFR/LIFFR likely this evening under/near convection. Convection
should diminish late this evening and then xpctd to have dry
conditions prevail overnight. Uncertainty as to how much
convection dvlps drng day Wed...but will keep TAFs dry for that
time for now. VFR likely away from convection. Gusty/VRB winds
VCNTY convection with SSErly sfc winds 10 to 15 knots away from
convection.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 89 76 84 72 / 90 30 50 70 60
Victoria 74 88 72 84 70 / 90 40 50 70 70
Laredo 77 93 73 86 71 / 50 30 70 60 50
Alice 74 90 74 85 71 / 80 30 60 70 60
Rockport 79 88 78 83 74 / 90 30 40 70 60
Cotulla 75 90 72 84 68 / 80 40 70 70 50
Kingsville 76 91 75 85 71 / 70 30 50 70 60
Navy Corpus 79 88 78 83 75 / 80 30 40 60 60
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until midnight CDT tonight For the following
zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
Wells...Kleberg...La Salle...Live Oak...McMullen...Nueces...
Refugio...San Patricio...Victoria.
GM...None.
&&
RH/79...AVIATIONHazardous weather outlook, May 31, 5:48 AM CDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 548 AM CDT TUE MAY 31 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 548 AM CDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING MAY OCCUR. THERE REMAINS SIGNIFICANT UNCERTAINTY AS TO WHETHER WIDESPREAD FLASH FLOODING WILL OCCUR. A FLASH FLOOD WATCH MAY BE ISSUED IF CONDITIONS WARRANT. THE AREAL COVERAGE AND INTENSITY OF THUNDERSTORM ACTIVITY ARE EXPECTED TO DECREASE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE.
In the hours before
Local storm report, May 31, 6:54 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
654 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM TORNADO TAFT 27.97N 97.41W
05/30/2016 SAN PATRICIO TX NWS STORM SURVEY
NWS STORM SURVEY CONCLUDED A WEAK EF-0 TORNADO TOUCHED
DOWN ON SOUTHWEST SIDE OF TAFT AT INTERSECTION OF WILBURN
AND MEXICO STREET AND TRAVELLED EAST FOR SIX TENTHS OF A
MILE SNAPPING SEVERAL LARGE TREES AT THEIR BASE...LIFTING
SHINGLES FROM A FEW HOMES AND TOSSING OUTDOOR FURNITURE.
MULTIPLE VIDEOS/IMAGES OF A WELL DEFINED FUNNEL WERE ALSO
RECORDED BY THE PUBLIC.
&&
JMETZLocal storm report, May 31, 6:56 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
656 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 6 SSE KINGSVILLE 27.43N 97.82W
05/31/2016 E0.88 INCH KLEBERG TX COCORAHS
&&
HARTLocal storm report, May 31, 7:03 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
703 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL RICARDO 27.42N 97.85W
05/31/2016 E1.00 INCH KLEBERG TX PUBLIC
SOCIAL MEDIA VIDEO SUBMITTED OF HAIL FALLING IN RICARDO.
&&
HARTLocal storm report, May 31, 7:05 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
705 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL RICARDO 27.42N 97.85W
05/31/2016 E2.00 INCH KLEBERG TX PUBLIC
PICTURE SUBMITTED OF LARGE HAIL THAT FELL NEAR RICARDO.
&&
HARTLocal storm report, May 31, 7:08 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
708 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM FLASH FLOOD KINGSVILLE 27.51N 97.86W
05/31/2016 KLEBERG TX TRAINED SPOTTER
VEHICLES FLOODED NEAR TAMU KINGSVILLE AND NEAR AVENUE G.
WATER APPROACHING HOMES AND PORCHES.
&&
HARTLocal storm report, May 31, 7:09 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
709 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL RICARDO 27.42N 97.85W
05/31/2016 E2.75 INCH KLEBERG TX PUBLIC
PICTURES OF BASEBALL SIZE HAIL RECEIVED IN REAL TIME.
&&
HARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:14 PM CDT | Tornado Warning | CRP | Kleberg | 19 min |
| May 31, 7:24 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 3 hr |
| May 31, 7:31 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 44 min |
| May 31, 7:41 PM CDT | Special Marine Warning | CRP | 94 min | |
| May 31, 7:51 PM CDT | Special Weather Statement | CRP | Webb | 54 min |
| May 31, 7:55 PM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg | 2 hr |
| May 31, 7:58 PM CDT | Special Weather Statement | CRP | Goliad, Jim Wells, Nueces, Refugio, San Patricio | 62 min |
| May 31, 8:15 PM CDT | Special Weather Statement | CRP | Kleberg | 30 min |
| May 31, 8:22 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Refugio | 53 min |
| May 31, 8:24 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 51 min |
| May 31, 8:29 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 3 hr |
| May 31, 9:04 PM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Goliad, Refugio, Victoria | 3 hr |
| May 31, 10:00 PM CDT | Areal Flood Warning | CRP | Jim Wells, Kleberg | 6 hr |
| Jun 1, 12:12 AM CDT | Special Marine Warning | CRP | 93 min | |
| Jun 1, 1:03 AM CDT | Special Marine Warning | CRP | 87 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.